Alert archive / Wisconsin / Wind Chill Advisories in 2011

Wind Chill Advisory 19, NWS La Crosse, WI

February 2, 201113 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa

NWS La Crosse, WI issued this wind chill advisory at Feb 2, 2011, 3:35 PM CST for 13 counties in Wisconsin; 7 counties in Minnesota; 8 counties in Iowa. It took effect at Feb 2, 2011, 6:00 PM CST. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2011, 3:35 PM CST (21:35 UTC)
In effect from
Feb 2, 2011, 6:00 PM CST
Expired
Feb 3, 2011, 9:54 AM CST
In force
16 hr
Issued by
NWS La Crosse, WI
All 28 counties

Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI

The radar

The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 9.6 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2011-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2011-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1991 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

166 
WWUS43 KARX 022135
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CST WED FEB 2 2011

...POTENTIALLY DANGEROUS WIND CHILLS EXPECTED TONIGHT AND THURSDAY 
MORNING...

.THE COMBINATION OF WEST WINDS IN THE 10 TO 15 MPH RANGE AND
BITTERLY COLD TEMPERATURES WILL PRODUCE WIND CHILL VALUES IN THE
20 TO 30 BELOW RANGE FROM TONIGHT THROUGH MUCH OF THURSDAY
MORNING. WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON
EXPOSED SKIN IN LESS THAN 30 MINUTES.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-030545-
/O.NEW.KARX.WC.Y.0019.110203T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
335 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 10 AM
CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 10 AM CST
THURSDAY. 

* THE COMBINATION OF BITTERLY COLD TEMPERATURES AND WEST WINDS IN
  THE 10 TO 15 MPH RANGE WILL PRODUCE POTENTIALLY DANGEROUS WIND
  CHILLS.  

* FROM TONIGHT INTO THURSDAY MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW.

* WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED
  SKIN IN LESS THAN 30 MINUTES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

BOYNE

WEATHER.GOV/LACROSSE
5 follow-up statements
823 
WWUS43 KARX 030048
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
648 PM CST WED FEB 2 2011

...WIND CHILL VALUES CONTINUE TO DROP THIS EVENING...

.STEADY WEST WINDS WERE COMBINING WITH BITTER COLD TEMPERATURES
EARLY THIS EVENING TO PRODUCE DANGEROUS WIND CHILL VALUES. WIND
CHILL VALUES AT ROCHESTER MINNESOTA HAD DROPPED TO -21 AS OF 6 PM
AND MOST OF THE REST OF THE REGION WAS SUB ZERO.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-030900-
/O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
648 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* STEADY WEST WINDS WITH BITTER AIR TEMPERATURES WILL PRODUCE POTENTIALLY
  DANGEROUS WIND CHILLS.

* TONIGHT INTO THURSDAY MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW.

* WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED 
  SKIN IN LESS THAN 30 MINUTES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN.
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

&&

$$

WEATHER.GOV/LACROSSE

SHEA
052 
WWUS43 KARX 030316
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
916 PM CST WED FEB 2 2011

...SUB ZERO WIND CHILLS AREA WIDE THIS EVENING...

.THE COMBINATION OF BITTER AIR TEMPERATURES AND A STEADY WIND THIS
EVENING WERE CREATING SUB ZERO WIND CHILLS OVER MOST OF THE AREA.
WIND CHILL READINGS WERE 15 TO 25 BELOW ZERO ACROSS SOUTHEAST
MINNESOTA AND PARTS OF NORTHEAST IOWA AS OF 9 PM. THERE WERE ALSO
SOME COLDER AREAS IN CENTRAL AND WESTERN WISCONSIN WHERE VALUES
WERE DOWN TO -20.

THE WIND WILL REMAIN STEADY OVERNIGHT BUT AS AIR TEMPERATURES FALL
UNDER CLEAR SKIES AND FRESH SNOW...WIND CHILL VALUES WILL CONTINUE
TO DROP AND MOST AREAS WILL EXPERIENCE POTENTIALLY DANGEROUS
VALUES BY EARLY MORNING.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-031130-
/O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
916 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* POTENTIALLY DANGEROUS WIND CHILLS CAN BE EXPECTED TONIGHT INTO
  THURSDAY MORNING.

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW.

* WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED
  SKIN IN 30 MINUTES OR LESS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST
BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS...
LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE.

&&

$$

WEATHER.GOV/LACROSSE

SHEA
033 
WWUS43 KARX 030515
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
1115 PM CST WED FEB 2 2011

...WIND CHILL VALUES APPROACHING 30 BELOW ZERO IN SOUTHERN
MINNESOTA...

.WIND CHILL INDICIES WERE IN THE POTENTIALLY DANGEROUS ZONE LATE
THIS EVENING OVER MOST AREAS. THE COLDEST READINGS WERE IN
SOUTHEAST MINNESOTA AND NORTHEAST IOWA WHERE THEY RANGED FROM 20
TO 30 BELOW ZERO. DODGE CENTER MINNESOTA HAD A WIND CHILL OF 27
BELOW AS OF 11 PM.

THE MOSTLY CLEAR SKIES AND STEADY WIND OVERNIGHT WILL KEEP THESE
WIND CHILL VALUES LOW.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-031315-
/O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
1115 PM CST WED FEB 2 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST
THURSDAY...

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW IN MANY AREAS.

* WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED 
  SKIN IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST
BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS...
LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE.

&&

$$

WEATHER.GOV/LACROSSE

SHEA
003 
WWUS43 KARX 030908
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
308 AM CST THU FEB 3 2011

...DANGEROUS WIND CHILLS OCCURRING THIS MORNING...

.WIND CHILL INDICIES WERE IN THE DANGEROUS ZONE EARLY THIS
MORNING OVER MOST AREAS. THE COLDEST READINGS WERE IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA WHERE THEY WERE APPROACHING 30 BELOW ZERO.

THE MOSTLY CLEAR SKIES AND A STEADY WIND THIS MORNING WILL KEEP
THESE WIND CHILL VALUES LOW.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-031600-
/O.CON.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
308 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING...

A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS
MORNING. 

* WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW IN MANY AREAS
  THIS MORNING.

* WIND CHILL VALUES THIS LOW CAN PRODUCE FROST BITE ON EXPOSED 
  SKIN IN 30 MINUTES OR LESS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND WIND WILL
COMBINE TO GENERATE LOW WIND CHILLS. THIS COULD LEAD TO FROST
BITE IF YOU ARE NOT DRESSED FOR THE CONDITIONS. WHEN OUTDOORS...
LIMIT YOUR EXPOSURE TIME AND COVER AS MUCH SKIN AS POSSIBLE.

&&

$$

RABERDING

WEATHER.GOV/LACROSSE
631 
WWUS43 KARX 031554
WSWARX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE LA CROSSE WI
954 AM CST THU FEB 3 2011

...WINDS CHILLS IMPROVING THIS MORNING...

.WIND CHILLS HAVE IMPROVED INTO THE MINUS 5 TO MINUS 15 RANGE LATE THIS
MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELED.
ALTHOUGH TEMPERATURES WILL BE CLIMBING INTO THE UPPER TEENS AND
LOWER 20S TODAY...BRISK SOUTHWEST WINDS WILL KEEP WIND CHILLS IN
THE ZERO TO MINUS 5 RANGE.

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-031700-
/O.CAN.KARX.WC.Y.0019.000000T0000Z-110203T1600Z/
MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE-
CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON-
TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU-
ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT-
INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY...
OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE...
BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON...
VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE
954 AM CST THU FEB 3 2011

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS CANCELED THE WIND
CHILL ADVISORY. 

WIND CHILLS HAVE IMPROVED INTO THE MINUS 5 TO MINUS 15 RANGE LATE
THIS MORNING. THEREFORE...THE WIND CHILL ADVISORY HAS BEEN CANCELED.
ALTHOUGH TEMPERATURES WILL BE CLIMBING INTO THE UPPER TEENS AND
LOWER 20S TODAY...BRISK SOUTHWEST WINDS WILL KEEP WIND CHILLS IN
THE ZERO TO MINUS 5 RANGE.

$$

DAS

WEATHER.GOV/LACROSSE

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 3:35 PM CST, 0 minutes earlier.

Area forecast discussion, Feb 2, 3:35 PM CST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
335 PM CST WED FEB 2 2011

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

THE 02.12Z MODELS CONTINUE TO SUGGEST THAT UNDER MOSTLY CLEAR
SKIES...TEMPERATURES WILL FALL INTO THE SINGLE DIGITS BELOW ZERO
TONIGHT. AT THE SAME TIME...THE PRESSURE GRADIENT AHEAD OF AN
APPROACHING WEAK SHORT WAVE TROUGH WOULD SUPPORT WIND SPEEDS IN
THE 10 TO 15 MPH RANGE. WHILE THERE WILL LIKELY BE A SMALL
INCREASE IN TEMPERATURES /DUE TO THE WARM AIR ADVECTION AHEAD OF
THIS WAVE/ TOWARD MORNING...IT WILL NOT BE ENOUGH KEEP THE WIND
CHILLS FROM FALLING INTO THE 20 TO 30 BELOW RANGE FROM TONIGHT
THROUGH 10 AM THURSDAY MORNING. WIND CHILLS THIS LOW WILL CAUSE
EXPOSED SKIN TO FREEZE WITHIN 30 MINUTES. DUE TO THIS...A WIND
CHILL ADVISORY WILL BE ISSUED WITH THIS FORECAST PACKAGE.

ON THURSDAY MORNING...A SHORT WAVE TROUGH WILL MOVE SOUTHEAST
THROUGH THE FORECAST AREA. WITH THE BUFKIT SOUNDINGS SHOWING THAT
THE MOISTURE WITH THIS SYSTEM WILL BE ABOVE 12K FEET AND THE AIR
MASS BELOW IT WILL BE VERY DRY...ONLY SOME MID AND HIGH CLOUDS IS
ANTICIPATED WITH IT. THE AIR MASS BEHIND THIS SYSTEM IS MORE
PACIFIC ORIGIN THAN ARCTIC...SO TEMPERATURES SHOULD BECOME MORE
SEASONABLE INTO THE WEEKEND.

ON FRIDAY AFTERNOON AND NIGHT...THE MODELS CONTINUE TO SHOW THAT
ANOTHER SHORT WAVE TROUGH WILL MOVE SOUTHEAST THROUGH THE UPPER
MISSISSIPPI RIVER VALLEY. WHILE THERE HAS BEEN CONSISTENCY IN THE
TIMING OF THIS WAVE...THE MODELS ARE STILL STRUGGLING WITH THE
STRENGTH OF THIS SYSTEM AND WHERE THE BEST SYNOPTIC FORCING WILL
BE LOCATED. THE GFS IS THE STRONGEST WITH THIS WAVE AND AS A
RESULT ITS FORCING IS MUCH FURTHER SOUTH. MEANWHILE THE NAM/WRF IS
THE WEAKEST AND THE BEST FORCING IS LOCATED NORTH AND EAST OF THE
AREA. THE ECMWF IS A GOOD COMPROMISE BETWEEN THESE TWO. DUE TO
THESE INCONSISTENCIES...THE PRECIPITATION CHANCES WERE LEFT IN THE
25 TO 34 PERCENT RANGE. BESIDES QUESTIONS ON WHERE THE BEST
FORCING WILL BE LOCATED...THERE IS SOME QUESTIONS ON WHETHER THERE
WILL BE ENOUGH ICE CRYSTALS FOR THE SEEDER FEEDER MECHANISM. THE
GFS WOULD SUGGEST THAT THERE WILL BE ENOUGH ICE CRYSTAL
INTRODUCTION FOR MAINLY SNOW. MEANWHILE THE NAM/WRF WITH IT MORE
NORTHEAST TRACK...THE PRECIPITATION WOULD BE EITHER SNOW OR
FREEZING DRIZZLE. SINCE THE MODEL RUN TO RUN INCONSISTENCIES HAVE
BEEN AN ISSUE...IT WAS DECIDED TO KEEP THE GRIDS SIMPLISTIC FOR
NOW AND JUST STAY WITH SNOW.

.LONG TERM...SATURDAY THROUGH WEDNESDAY

THE 200 MB VELOCITY POTENTIAL ANOMALIES ALONG THE TROPICS HAVE
CONTINUED TO PROPAGATE EASTWARD ACROSS THE EASTERN HEMISPHERE OVER
THE PAST WEEK. THIS IS AIDING IN THE DEVELOPMENT OF ENHANCED
CONVECTION FROM THE WESTERN INDIAN OCEAN EAST TO 140 DEGREES EAST
LONGITUDE. THE CONVECTION ACROSS THE WESTERN PACIFIC IS VERY
TYPICAL OF A LA NINA...AND ITS ASSOCIATED TELECONNECTION IS THE
NORTHWEST FLOW THAT WE HAVE BEEN EXPERIENCING SINCE MID DECEMBER.
THERE ARE NO SIGNS THAT THIS PATTERN IS GOING TO CHANGE ANY TIME
IN THE NEAR FUTURE. AS A RESULT...TEMPERATURES WILL AVERAGE BELOW
NORMAL THROUGH THIS TIME PERIOD...AND THE MODELS WILL CONTINUE TO
STRUGGLE AS THEY TRY TO PROPAGATE FORCING EASTWARD INTO COLDER
TROPICAL WATERS THAT CANNOT SUPPORT IT.

FROM SATURDAY THROUGH SUNDAY NIGHT...BOTH THE 02.12Z GFS AND ECMWF
MODELS CONTINUE TO SUGGEST THAT A COUPLE OF WEAK SHORT WAVE
TROUGHS WILL AFFECT THE REGION. OVERALL THE SYNOPTIC FORCING IS
NOT THAT IMPRESSIVE EITHER OF THESE WAVES. IN ADDITION...THE 275K
TO 285K ISENTROPIC LIFT IS RELATIVELY WEAK. HOWEVER BUFKIT
SOUNDINGS BECOME SATURATED AND THERE APPEARS TO BE JUST ENOUGH OMEGA
TO GENERATE SOME LIGHT SNOW FROM THEM. THE MAIN QUESTION IS THE
TIMING OF WHEN THIS SNOW WILL OCCUR. SINCE THE MODELS HAVE LITTLE
RUN TO RUN CONSISTENCY...THE LOW CHANCES FOR SNOW WERE LEFT IN THE
GRIDS THROUGHOUT THIS TIME PERIOD.

EARLY NEXT WEEK...THE MODELS CONTINUE TO SHOW THAT AN ARCTIC COLD
FRONT WILL MOVE SOUTHEAST THROUGH THE REGION...AND THIS WILL BRING
ANOTHER SURGE OF WELL BELOW-NORMAL TEMPERATURES. WHILE THE MODELS
ARE IN AGREEMENT WITH THE OVERALL TREND...THEY DIFFER SIGNIFICANTLY
WITH THE STRENGTH OF THE HIGH PRESSURE SYSTEM BEHIND IT. THE GFS
SUGGESTS THAT THIS HIGH WILL BE 1060 MB. MEANWHILE THE ECMWF
KEEPS ITS CENTRAL PRESSURE AT 1040 MB. REGARDLESS...THE
CONSOLIDATED MOS TEMPERATURE GUIDANCE STILL LOOKED REASONABLE SO
NO CHANGES WERE MADE TO IT.

&&

.AVIATION...LATE THIS AFTERNOON INTO THURSDAY

MUCH QUIETER CONDITIONS IN STORE FOR TONIGHT AS HIGH PRESSURE
SINKING INTO THE PLAINS EXERTS ITS INFLUENCE ON THE AREA. THE MAIN
AFFECT WILL BE MOSTLY CLEAR SKIES WITH VERY COLD OVERNIGHT LOWS.
LOOK FOR LOWS TONIGHT TO DIP INTO THE 5 TO 10 BELOW ZERO RANGE WITH
WEST WINDS OF 10 TO 15 MPH PRODUCING WIND CHILLS IN THE 20 TO 30
BELOW ZERO RANGE THROUGH THURSDAY MORNING. THE PRESSURE GRADIENT
BETWEEN THE HIGH OVER THE PLAINS AND A LOW PRESSURE SYSTEM OVER
CANADA WILL PRODUCE BRISK CONDITIONS THURSDAY WITH WEST TO SOUTHWEST
WINDS INCREASING INTO THE 15 TO 25 MPH BY LATE MORNING INTO THE
AFTERNOON. OTHERWISE...VFR CONDITIONS TO PREVAIL TONIGHT THROUGH
THURSDAY WITH ONLY A FEW CIRRUS EXPECTED FROM TIME TO TIME.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-WIZ042-WIZ043-
     WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-MNZ096.

IA...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 10 AM CST THURSDAY
     FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-IAZ029-IAZ030.

&&

SHORT/LONG TERM...BOYNE
AVIATION...DAS
Hazardous weather outlook, Feb 2, 10:21 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
1021 AM CST WED FEB 2 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034-
041>044-053>055-061-031200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE-
MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON-
WABASHA-WINNESHIEK-WINONA-
1021 AM CST WED FEB 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...
NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

BITTERLY COLD AIR WILL MOVE INTO THE AREA TONIGHT. SUBZERO
TEMPERATURES ALONG WITH WEST WINDS OF 10 TO 15 MPH WILL RESULT
IN WIND CHILLS OF 20 TO 30 BELOW ZERO BY MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WIND CHILLS OF 20 TO 30 BELOW ZERO WILL CONTINUE EARLY THURSDAY
MORNING.

THE NEXT CHANCE OF SNOW WILL BE FRIDAY AND FRIDAY NIGHT. AT THIS
TIME IT LOOKS LIKE ANY ACCUMULATION WOULD BE AN INCH OR LESS.

.SPOTTER INFORMATION STATEMENT...

NO ACTION IS NEEDED.

.EMERGENCY MANAGEMENT COORDINATION...

NO CONFERENCE CALL IS SCHEDULED.

DAS/RABERDING/RRS

In the hours before

Local storm report, Feb 2, 11:06 AM CST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1106 AM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     BLIZZARD         DICKEYVILLE             42.63N 90.59W
02/01/2011                   GRANT              WI   LAW ENFORCEMENT

            200 PLUS VEHICLES ABANDONED OVERNIGHT ACROSS SOUTHERN
            GRANT COUNTY. OVER 50 RESCUES PERFORMED FROM VEHICLES. 10
            FOOT DRIFTS REPORTED.

&&

DAS
Local storm report, Feb 2, 12:20 PM CST, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LA CROSSE WI
1220 PM CST WED FEB 02 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     BLIZZARD         DICKEYVILLE             42.63N 90.59W
02/01/2011                   GRANT              WI   LAW ENFORCEMENT

            100-150 VEHICLES ABANDONED OVERNIGHT ACROSS SOUTHERN
            GRANT COUNTY. OVER 50 RESCUES PERFORMED FROM VEHICLES. 10
            FOOT DRIFTS REPORTED.

&&

DAS

Nearby

Wind Chill Advisories in Wisconsin, 2011Wind Chill Advisories in Iowa, 2011Wind Chill Advisories in Minnesota, 2011Every wind chill advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.